Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

July 27, 2021Volusia County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 27, 2021, 4:46 PM EDT for Volusia County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2021, 4:46 PM EDT (20:46 UTC)
Expired
Jul 27, 2021, 5:15 PM EDT
In force
29 min
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 128 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 848 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
848 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

658 
WWUS82 KMLB 272046
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
446 PM EDT Tue Jul 27 2021

FLZ041-044-272115-
Northern Lake County-Inland Volusia-
446 PM EDT Tue Jul 27 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAKE AND CENTRAL
VOLUSIA COUNTIES...

At 444 PM EDT, a strong thunderstorm was located over DeLeon Springs,
moving northeast at 10 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Daytona Beach, DeLand, DeLeon Springs, DeLand Airport and West
DeLand.

Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded 
roadways. A quick 2 to 3 inches of rain will be possible with this 
storm.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.

LAT...LON 2920 8114 2890 8137 2904 8152 2926 8132
TIME...MOT...LOC 2044Z 231DEG 7KT 2909 8137 

$$

Watson

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:17 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 27, 3:17 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
317 PM EDT Tue Jul 27 2021

.DISCUSSION...

...Peak Heat Indices 101-106F Next Few Afternoons...
...Locally Heavy Rainfall Remains Possible Next Few Days...

Current-Tonight...An early initiation of showers and storms this
afternoon across east central FL with many boundary collisions
occurring. Storm steering flow into this evening will be weak and
generally of a southerly component (5 kts), though with such a light
component larger/stronger boundary collisions will allow for storm
movement to be erratic at times. PWAT values will average well in
excess of 2 inches areawide. Temperatures at 500 mb remain fairly
warm at -5.5C to -6.5C. While lapse rates are not that impressive,
parameters continue in place for SCT-NMRS (50-60pct) convection. A
few storms could be strong with primary threats of frequent cloud to
ground lightning strikes, gusty winds of 40 to 45 mph and torrential
downpours leading to isolated rainfall totals of 1 to 3 inches. This
may cause localized flooding of roads and other poorly drained urban
and low-lying areas.

The Atlantic high pressure ridge axis remains suppressed across
south Florida. Light morning winds have become ESE/SE near the coast
with sea breeze formation and slow penetration inland. The 915 MHZ
USAF Cape wind profilers continue to show a dominant SWRLY direction
above the surface thru 10.0 ft, though speeds remain fairly light,
generally 5-10 kts.

Lingering early evening convection will weaken and/or move offshore
by midnight. Mins in the M70s for most areas. Cloud debris will
gradually diminish thru the night. Offshore surface wind component
light.

Wed-Tue...Previous Modified...The subtropical ridge remains centered
well east for much of the week, then builds into the central
Atlantic Ocean this weekend into early next week. A far western
extent of the ridge axis will remain across South Florida through
the period. Aloft, weak ridging is forecast with no significant
features. A stalled weak front across northern FL is expected to
linger through late week before dissipating this weekend. This could
cause an enhancement to our rain chances late this week, as deep
moisture continues to be drawn up into east central Florida.

Light winds are forecast to prevail across Central FL for much of
this week into next weekend, and with the ridge axis well to our
south expect light SW to W flow across Central FL. The sea breeze
combined with deep moisture and daytime heating will be the driver
of showers and lightning storms each afternoon, as rain chances
range from 50-60 percent each day.

Frequent lightning strikes, torrential downpours, and gusty winds
will continue to be the primary threat from storms. There will be a
higher threat for localized flooding due to slow storm motion, with
some storms likely able to produce 1-3 inches of rain in a 1-2 hour
time period. Afternoon highs should reach the low 90s along the
coast and low to mid 90s inland, with peak heat indices between 101
and 106 each day. Remaining muggy overnight as lows settle in the
mid to upper 70s.

&&

.AVIATION...Earlier start to SHRA/TSRA this aftn along with higher
coverage. Numerous boundary collisions will continue to generate
convection through 00Z so TEMPO IFR/MVFR for all terminals. Then
mainly VFR aft 00Z with light SW flow around 5 knots. On Wed,
westerly flow 5-10 knots should bring scattered SHRA eastward by 15Z-
16Z developing into TSRA thereafter, esp when they collide with the
east coast sea breeze in the aftn.

&&

.MARINE...Afternoon-Tonight...S/SSE (ESE at coast) winds around 10
kts. The wind component will switch back to SSW/SW this evening and
overnight. Afternoon and evening showers and storms along the coast
could last into the evening and pose a threat across the
Intracoastal Waterway and very near shore Atlc waters. Storm
steering flow will generally be out of the south or SSW and could be
erratic at times due to the weak nature (5 kts). Seas generally 2-3
ft but could build to 4 ft well offshore (north of Cape) and, of
course, will be locally higher invof stronger storms.

Wed-Sun...Previous Modified...Favorable boating conditions are
forecast to persist across the local waters through the week and
likely into next weekend outside of any shower/storm activity. Winds
will generally be light, becoming southeast to south at 10-15 knots
behind the sea breeze each afternoon. Seas around 1-2 feet, with 3
feet possible well offshore. The highest coverage of afternoon
storms will focus along and west of I-95, though there will still be
some activity across the Intracoastal Waterway and very near shore
Atlc waters. Weak west winds and some dominant boundary collisions
will also nudge a few storms toward the coast late each afternoon
and evening. Cloud-to-ground lightning strikes, torrential
downpours, and a few wind gusts to 35 knots will be the main threats
to mariners.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  91  75  90 /  30  60  30  60
MCO  76  92  76  93 /  30  60  30  60
MLB  76  92  76  91 /  30  60  30  60
VRB  74  92  74  92 /  20  60  30  60
LEE  77  92  77  92 /  30  60  20  60
SFB  76  92  76  92 /  30  60  30  60
ORL  78  92  78  93 /  30  60  30  60
FPR  74  92  74  92 /  30  60  30  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

ALL FORECAST GRIDS...Sedlock
RADAR/IMPACT WEATHER....Negron
AVIATION...Kelly
Hazardous weather outlook, Jul 27, 9:50 AM EDT, 6 hours 56 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
950 AM EDT Tue Jul 27 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-280000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
950 AM EDT Tue Jul 27 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A continued very moist south to southwest wind flow will lead to
the development of numerous afternoon showers and lightning
storms across east central Florida, mainly from late afternoon
through early evening.

Today's storms will move north to northeast at around 5 mph. The
strongest storms will be capable of producing frequent cloud to
ground lightning strikes, torrential downpours, and wind gusts
of 40 to 45 mph. Move indoors to safety at the first sign of
threatening skies, or if you hear thunder.

.FLOOD IMPACT...
Today's more intense, slow moving storms will be capable of
producing rainfall totals of 1 to 3 inches in some locations.
This may cause localized flooding of roads and other poorly
drained urban and low lying areas. Never drive into an area
where water covers the road.

.MARINE THUNDERSTORM GUST IMPACT...
The threat remains for thunderstorm wind gusts to around 35 knots on
inland lakes, the Intracoastal Waterway and near shore Atlantic
waters during the late afternoon and early evening. Move to safe
harbor in advance of storms today.

.EXCESSIVE HEAT IMPACT...
The combination of high temperatures in the lower to mid 90s with
high humidity will lead to afternoon heat index values between 101
and 106 degrees across east central Florida. If you will be engaged
in any outdoor activity today be sure to remain well-hydrated and
take frequent indoor rest breaks.

.RIP CURRENT IMPACT...
There will be a Moderate Risk of dangerous rip currents at the
central Florida Atlantic beaches again today. While rip currents
will be present all day, the threat will be highest from 200 PM
through 800 PM due to tidal effects. Always swim within sight of a
lifeguard and never enter the water alone.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Scattered afternoon and early evening lightning storms are forecast
each day through next weekend. Frequent cloud to ground lightning
strikes, torrential downpours, and wind gusts up to 40 mph will
be the main threats. Localized poor drainage flooding is possible
in areas that receive heavy rainfall.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.
However, spotters are requested to report any rainfall amounts in
excess of two inches, or observation of flooding to the National
Weather Service in Melbourne.

Sedlock/Cristaldi

In the hours before

Local storm report, Jul 27, 3:15 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
315 PM EDT TUE JUL 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     FUNNEL CLOUD     3 ESE FELLSMERE         27.75N 80.55W
07/27/2021                   Indian River       FL   TRAINED SPOTTER

            SPOTTER REPORTS FUNNEL CLOUD ABOUT 3 MILES WEST OF
            LIBERTY MAGNET SCHOOL IN SEBASTIAN. COULD NOT TELL IF IT
            WAS TOUCHING THE GROUND BUT QUICKLY DISSIPATED.

&&

JRS
Special weather statement, Jul 27, 3:15 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Melbourne FL
315 PM EDT Tue Jul 27 2021

FLZ047-054-271945-
Southern Brevard County-Indian River-
315 PM EDT Tue Jul 27 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL INDIAN RIVER AND
SOUTHEASTERN BREVARD COUNTIES...

At 314 PM EDT, a strong thunderstorm was located over Roseland. The
storm is nearly stationary.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Palm Bay, Sebastian, Vero Beach, Fellsmere and Roseland.

Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.

LAT...LON 2765 8066 2792 8065 2792 8044 2788 8042
      2764 8041
TIME...MOT...LOC 1914Z 253DEG 2KT 2783 8051

KN
Special weather statement, Jul 27, 4:25 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Melbourne FL
425 PM EDT Tue Jul 27 2021

FLZ054-058-059-272100-
St. Lucie-Okeechobee-Indian River-
425 PM EDT Tue Jul 27 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. LUCIE...
NORTHEASTERN OKEECHOBEE AND WESTERN INDIAN RIVER COUNTIES...

At 424 PM EDT, a strong thunderstorm was located 7 miles southeast of
Blue Cypress Lake, moving north at 10 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Blue Cypress Lake.

Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.

LAT...LON 2743 8057 2749 8071 2760 8085 2767 8087
      2770 8087 2782 8074 2753 8044
TIME...MOT...LOC 2024Z 164DEG 7KT 2764 8070

Watson
Special weather statement, Jul 27, 4:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
446 PM EDT Tue Jul 27 2021

FLZ041-044-272115-
Northern Lake County-Inland Volusia-
446 PM EDT Tue Jul 27 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAKE AND CENTRAL
VOLUSIA COUNTIES...

At 444 PM EDT, a strong thunderstorm was located over DeLeon Springs,
moving northeast at 10 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Daytona Beach, DeLand, DeLeon Springs, DeLand Airport and West
DeLand.

Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways. A quick 2 to 3 inches of rain will be possible with this
storm.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.

LAT...LON 2920 8114 2890 8137 2904 8152 2926 8132
TIME...MOT...LOC 2044Z 231DEG 7KT 2909 8137

Watson

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 3:15 PM EDTSpecial Weather StatementMLBIndian River30 min
Jul 27, 4:25 PM EDTSpecial Weather StatementMLBIndian River35 min
Jul 27, 5:31 PM EDTAreal Flood AdvisoryMLBLake, Orange, Seminole119 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.